Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 7, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Feb 20, 2022, 6:49 AM CST for Jefferson County, Saint Louis County, Missouri. It took effect at Feb 20, 2022, 10:57 AM CST. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2022, 6:49 AM CST (12:49 UTC)
- In effect from
- Feb 20, 2022, 10:57 AM CST
- Expired
- Feb 20, 2022, 2:12 PM CST
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 23 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River at Valley Park (VLLM7). The gauge peaked at 17.73 ft at Feb 20, 2022, 9:00 AM CST.
- Action stage
- 11 ft
- Minor stage
- 18 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07019130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
129
WGUS43 KLSX 201249
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
649 AM CST Sun Feb 20 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Meramec River at Valley Park.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-220100-
/O.NEW.KLSX.FL.W.0007.220220T1657Z-220222T0113Z/
/VLLM7.1.ER.220220T1657Z.220220T1800Z.220220T1912Z.NO/
649 AM CST Sun Feb 20 2022
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River at Valley Park.
* WHEN...From this morning to tomorrow evening.
* IMPACTS...At 19.0 feet, The south riverward side of Marshall Road
begins to flood.
* ADDITIONAL DETAILS...
- At 6:30 AM CST Sunday the stage was 17.6 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 18.1 feet this afternoon. It
will then fall below flood stage this afternoon.
- Flood stage is 18.0 feet.
&&
Fld Observed Forecasts (6 am CST)
Location Stg Stg Day/Time Mon Tue Wed Thu Fri
Meramec River
Valley Park 18.0 17.6 Sun 6 am 14.8 8.7 5.3 4.2 3.4
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
Elmore2 follow-up statements
017
WGUS83 KLSX 201551
FLSLSX
Flood Statement
National Weather Service St Louis MO
951 AM CST Sun Feb 20 2022
...The Flood Warning is extended for the following rivers in
Missouri...
Meramec River near Eureka.
...The Flood Warning continues for the following rivers in
Missouri...
Meramec River at Valley Park.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-220145-
/O.EXT.KLSX.FL.W.0006.000000T0000Z-220222T0136Z/
/ERKM7.1.ER.220219T2036Z.220220T1000Z.220220T1936Z.NO/
951 AM CST Sun Feb 20 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Eureka.
* WHEN...Until tomorrow evening.
* IMPACTS...At 21.0 feet, West Spring River Road becomes inundated
at this height.
* ADDITIONAL DETAILS...
- At 9:30 AM CST Sunday the stage was 20.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:30 AM CST Sunday was 20.8 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 6.3 feet Saturday
morning.
- Flood stage is 19.0 feet.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Mon Tue Wed Thu Fri
Meramec River
Eureka 19.0 20.2 Sun 9 am 13.2 8.3 7.7 7.5 6.8
&&
LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056
$$
MOC099-189-220115-
/O.EXT.KLSX.FL.W.0007.220220T1724Z-220222T0112Z/
/VLLM7.1.ER.220220T1724Z.220220T1800Z.220220T1912Z.NO/
951 AM CST Sun Feb 20 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River at Valley Park.
* WHEN...Until tomorrow evening.
* IMPACTS...At 19.0 feet, The south riverward side of Marshall Road
begins to flood.
* ADDITIONAL DETAILS...
- At 9:30 AM CST Sunday the stage was 17.7 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 18.1 feet this afternoon. It
will then fall below flood stage this afternoon.
- Flood stage is 18.0 feet.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Mon Tue Wed Thu Fri
Meramec River
Valley Park 18.0 17.7 Sun 9 am 13.4 7.4 4.9 4.0 3.2
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
MRB006
WGUS83 KLSX 202012
FLSLSX
Flood Statement
National Weather Service St Louis MO
212 PM CST Sun Feb 20 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Meramec River at Valley Park.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
MOC099-189-202115-
/O.CAN.KLSX.FL.W.0007.000000T0000Z-220220T2012Z/
/VLLM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
212 PM CST Sun Feb 20 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Meramec River at Valley Park.
* ADDITIONAL DETAILS...
- At 1:30 PM CST Sunday the stage was 17.5 feet.
- The river crested this afternoon below flood stage and is
expected to fall through the evening.
- Forecast...The river is expected to fall to a level of 13.4
feet tomorrow afternoon.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Mon Tue Wed Thu Fri
Meramec River
Valley Park 18.0 17.5 Sun 1 pm 13.4 7.4 4.9 4.0 3.2
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
MRBWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 20, 5:37 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Feb 20, 5:37 AM CST, 1 hour 12 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 537 AM CST Sun Feb 20 2022 .SHORT TERM... (Through Late Monday Afternoon) Issued at 1250 AM CST Sun Feb 20 2022 Strong warm advection on a southwesterly low level jet overnight will lead to much warmer temperatures today than were observed yesterday. Highs will reach the 50s and low 60s. Once mixing begins this morning, winds will pick up out of the southwest with gusts of 30 to 40 MPH. The strongest gusts will likely be in the morning when we first mix into the low level jet as well as across the northern part of the forecast area where that jet is strongest. The combination of sun, warmth, and wind will likely lead to a good deal of snow melting today. Meanwhile, the next cold front bringing another round of very cold air will be sagging south through the northern plains. Upper troughing begins to develop over the western US on Monday, with a leading wave exiting into the plains late in the day. This will cause low pressure in the lee of the Rockies to exit eastward along the front and eventually track toward our area. Ahead of this low, developing southerly flow will stall the progression of the cold front and allow for one more warm day. It should be even a bit warmer than today, with more widespread 60s expected despite increasing clouds. The southerly flow also brings in more low level moisture with dewpoints rising into the 40s and 50s. Kimble .LONG TERM... (Monday Night through Friday) Issued at 1250 AM CST Sun Feb 20 2022 Low pressure tracking along the front pushes northeast through Missouri and into Illinois Monday night. The track of this low has shifted a bit further north than prior forecasts, with fairly good agreement now on a track through far northeast Missouri or even southeast Iowa. This ensures that we will remain in the warm sector as it moves through, with temperatures overnight remaining in the 50s until the cold front arrives. Meanwhile, another southwesterly low level jet develops to our south, generally from Texas to Kentucky. However, as with the track of the surface low, the location of this low level jet has also shifted a bit further to the north. It is within this jet that we will see the best forcing for ascent producing the most sustained and significant total precipitation. Elevated instability also exists across the entire forecast area given the low level moist advection, so thunderstorms will be a possibility. Thunderstorms will be most likely within the low level jet and potentially along the cold front itself which will be surging southward on the back side of the low early Tuesday morning. Latest SPC outlook includes the far southern part of the forecast area in a marginal risk for severe thunderstorms. The better severe threat will be to our south, but the marginal risk makes sense given the potential placement of the low level jet. The WPC excessive rainfall outlook also clips the southern part of the forecast area as the potential positioning of the low level jet in this area does come with the threat for heavy rain. This area just recently received significant rainfall, so runoff from this rain could lead to more flooding in the tributaries. As the low moves east, the surface cold front will push southward rather quickly behind it. Cold air arrives soon after with temperatures falling into the 30s behind it and well below freezing by Tuesday night. Highs Wednesday will only be in the 20s and 30s as the cold high pressure builds into the northern plains behind the front. An initial wave tracks out of the southwestern trough on Wednesday causing an area of post-frontal precipitation to develop as it moves through the south central US Wednesday night. There remains a good deal of uncertainty on how far north the precipitation with this will track, with a good deal of the guidance suggesting the precipitation remains generally south of St. Louis with a focus more on Arkansas northeast into the Ohio Valley. The ECMWF is a notable exception as it tracks this wave further north with substantially more precipitation falling as well. The cold air will be much deeper across our area, so the precipitation type, if it were to fall, would likely be snow. However, as surface low pressure tracks northeast along the front through the southeast US, it will promote warm/moist advection above the surface front. While the surface front makes its way all the way to the Texas Gulf Coast, the 925/850 front will stall and lift back northward, perhaps as far north as the AR/MO border, becoming the primary focus for precipitation. The next wave, the primary trough itself, moves out of the Rockies and into the southern plains on Thursday. It's possible that precipitation along the 850/925 front remains fairly persistent between the two waves, but there could be a brief break as well. As this trough moves through, there will be another surge of warm advection aloft, potentially introducing a mix of precipitation types into our area. Cold air remains fairly deep this far north of the boundary, so the frozen precipitation types of snow and sleet seem most likely at this time. More moisture will be available as well, so this will likely be the period of heaviest wintry precipitation from Thursday afternoon through Thursday night. At this time there's little support for heavy accumulations, but an advisory level winter weather event is the most likely outcome. There's pretty high confidence on wintry weather occurring in the Wednesday afternoon through Thursday night time frame. There is more uncertainty on the front end of timing as the initial wave on Wednesday may stay mostly to our south. There is also a fair amount of confidence that precipitation amounts will remain modest. The greatest uncertainty lies with precipitation type, as the degree to which warm air pushes back northward aloft will determine whether precipitation falls as snow, sleet, or freezing rain. For now, the official weather forecast keeps it simple with just snow mentioned, but future forecasts will refine the precipitation type a bit more. High pressure builds south out of the northern plains on Friday, so conditions will remain cold but dry. The high then shifts east for Saturday, with some models indicating moisture returning back northward ahead of the next western US trough on Saturday, but with precipitation primarily staying south of our area. Kimble && .AVIATION... (For the 12z TAFs through 12z Monday Morning) Issued at 533 AM CST Sun Feb 20 2022 A clear sky is expected again today, with the focus for the TAFs being on winds. Low level wind shear exists early this morning as a strong SSW low level jet is over the area. As low level mixing begins this morning, the low level wind shear will mix out and surface winds will strengthen and become gusty up to 35KT. Winds decrease again this evening. There's a chance we see low level wind shear again tonight if winds go light enough, but the low level jet will not be as strong as this morning. Kimble && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Feb 20, 3:19 AM CST, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 319 AM CST Sun Feb 20 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 319 AM CST Sun Feb 20 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible Monday night into Tuesday morning, with heavy rain potentially leading to tributary flooding. Impactful wintry precipitation is possible Wednesday night through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Kimble
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 1:52 PM CST | Flood Watch | LSX | Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois | 44 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.